Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Heart Palpitations and MS
avatar
syferrell posted:
Hello, I was diagnosed with MS in 2009. I am currently taking Avonex. For the past 2 weeks I have been having heart palpitations. Does or Can MS cause palpitations? Could it be a symptom that the MS is getting worse? If not, I am suspecting that I may have low potassium. Can anyone help me with this mystery? Thank You.
Reply
 
avatar
nana2el responded:
Hi Syferrell,

I have often wondered that myself. I have had heart palps for years. Have worn Holter monitors and had several echocardiograms. One time I did have low potassium and was kept in hospital overnight to get IV potassium. I get them all the time. They come and go and when they come it is almost constant for several weeks.

I understand what you are experiencing. They can be quite frightening.

There are benign causes but you should still consult your doctor in case you need further testing. Also, it could be a side effect from Avonex.

I hope this helpful to you.

Take care, Sandra
 
avatar
syferrell replied to nana2el's response:
Hello Sandra. Thank you for your advice. I was thinking it could be a side effect of the Avonex, so I didn't take my meds on that Sunday for that week as my own experiment. I still had palps, so I went and got me some potassium the following Saturday and in two days they went away. I did take my Avonex the next day on Sunday as usual. I see my doc on the 18th, hopefully he has more advice for me. Thanks again.


Featuring Experts

Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

Helpful Tips

SSDI
Hi whitefrazier - I live in OH, it took me over 2 years and 3 tries. The last try I obtained an Attorney. My age was 40-42. There is a ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.